Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 5, 2017, 3:01 PM PDT for Elko County, Nevada. It took effect at Jul 6, 2017, 12:00 PM PDT. It was in force for 3 days. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 3:01 PM PDT (22:01 UTC)
- In effect from
- Jul 6, 2017, 12:00 PM PDT
- Expired
- Jul 9, 2017, 10:00 PM PDT
- In force
- 3 days
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:42 PM PDT | TSTM WND GST 68 | 12 Nnw Currie, NV | MESONET STATION SPMN2, SPRUCE MOUNTAIN RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3021 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS85 KLKN 052201 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 301 PM PDT Wed Jul 5 2017 NVZ454-455-469-470-061615- /O.NEW.KLKN.FW.W.0005.170706T1900Z-170708T0500Z/ Central Lander and Eureka Counties-White Pine County- Southwestern and Central Elko County-Eastern Elko County- 301 PM PDT Wed Jul 5 2017 ...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 10 PM PDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds...which is in effect from noon Thursday to 10 PM PDT Friday. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Widely scattered dry thunderstorms are expected Thursday and Friday. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph, especially late in the day. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
9 follow-up statements
674 WWUS85 KLKN 061057 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 357 AM PDT Thu Jul 6 2017 NVZ454-455-469-470-070000- /O.CON.KLKN.FW.W.0005.170706T1900Z-170708T0500Z/ Central Lander and Eureka Counties-White Pine County- Southwestern and Central Elko County-Eastern Elko County- 357 AM PDT Thu Jul 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT FRIDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454...455...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated showers and thunderstorms are expected today and Friday. Chance of wetting rain will be no more than 5%. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph, especially late in the day. * Red Flag conditions will not last all night. Thunderstorm potential will cease this evening, then thunderstorms will develop again Friday afternoon. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
596 WWUS85 KLKN 062219 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 319 PM PDT Thu Jul 6 2017 NVZ454-455-469-470-071630- /O.EXT.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/ Central Lander and Eureka Counties-White Pine County- Southwestern and Central Elko County-Eastern Elko County- 319 PM PDT Thu Jul 6 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 454...455...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated showers and thunderstorms are expected through Saturday. Chance of wetting rain will be no more than 5%. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph, especially late in the day. * Red Flag conditions will not last all night. Thunderstorm potential will cease this evening, then thunderstorms will develop again Friday and Saturday afternoon. Poor humidity recovery will occur on some mountain slopes. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
381 WWUS85 KLKN 070955 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 255 AM PDT Fri Jul 7 2017 NVZ454-455-469-470-080000- /O.CON.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/ Central Lander and Eureka Counties-White Pine County- Southwestern and Central Elko County-Eastern Elko County- 255 AM PDT Fri Jul 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454...455...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated showers and thunderstorms are expected through Saturday. Chance of wetting rain will be no more than 5%. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph, especially late in the day. * Red Flag conditions will not last all night. Thunderstorm potential will cease this evening, then thunderstorms will develop again Saturday afternoon. Poor humidity recovery will occur on some mountain slopes. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
423 WWUS85 KLKN 072126 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 226 PM PDT Fri Jul 7 2017 NVZ455-469-470-081530- /O.EXT.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ White Pine County-Southwestern and Central Elko County- Eastern Elko County- 226 PM PDT Fri Jul 7 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SUNDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455...469 AND 470... * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected through Saturday. Chance of wetting rain will be no more than 5%. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph, especially late in the day. * Red Flag conditions will not last all night. Thunderstorm potential will cease this evening, then dry thunderstorms will develop again Saturday afternoon. Poor humidity recovery will occur on some mountain slopes. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-081530- /O.CON.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/ Central Lander and Eureka Counties- 226 PM PDT Fri Jul 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties. * Thunderstorm Coverage...Isolated dry thunderstorms are expected through Saturday. Chance of wetting rain will be no more than 5%. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph, especially late in the day. * Red Flag conditions will not last all night. Thunderstorm potential will cease this evening, then dry thunderstorms will develop again Saturday afternoon. Poor humidity recovery will occur on some mountain slopes. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
364 WWUS85 KLKN 082114 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 214 PM PDT Sat Jul 8 2017 NVZ455-469-470-091515- /O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ White Pine County-Southwestern and Central Elko County- Eastern Elko County- 214 PM PDT Sat Jul 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455...469 AND 470... * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected through Saturday evening. Chance of wetting rain will be no more than 5%. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph, especially late in the day. * Red Flag conditions will not last all night. Thunderstorm potential will cease this evening, then dry thunderstorms will develop again late Sunday morning. Poor humidity recovery will occur on some mountain slopes. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-090500- /O.CON.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/ Central Lander and Eureka Counties- 214 PM PDT Sat Jul 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties. * Thunderstorm Coverage...Isolated dry thunderstorms are expected through Saturday evening. Chance of wetting rain will be no more than 5%. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph, especially late in the day. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
996 WWUS85 KLKN 090446 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 946 PM PDT Sat Jul 8 2017 NVZ454-090600- /O.EXP.KLKN.FW.W.0005.000000T0000Z-170709T0500Z/ Central Lander and Eureka Counties- 946 PM PDT Sat Jul 8 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 454... The threat of Isolated Dry Thunderstorms for this evening have ended. As such, the Red Flag Warning is being allowed to expire at 10:00 pm. $$ NVZ455-469-470-092300- /O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ White Pine County-Southwestern and Central Elko County- Eastern Elko County- 946 PM PDT Sat Jul 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455...469 AND 470... * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected through Sunday evening. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph. * Isolated thunderstorms have tapered off this evening but will form again Sunday afternoon. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CS
824 WWUS85 KLKN 091017 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 317 AM PDT Sun Jul 9 2017 NVZ455-469-470-100430- /O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ White Pine County-Southwestern and Central Elko County- Eastern Elko County- 317 AM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455... 469 AND 470... * Affected Area...Fire Weather Zone 455 White Pine County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to Scattered dry thunderstorms are expected through this evening. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CS
280 WWUS85 KLKN 092109 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 209 PM PDT Sun Jul 9 2017 NVZ469-470-101515- /O.NEW.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/ /O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ Southwestern and Central Elko County-Eastern Elko County- 209 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 469 AND 470... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from 11 AM to 11 PM PDT Monday. * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...for Monday...southwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...as low as 11 percent. * Thunderstorm Coverage...Isolated to Scattered dry thunderstorms are expected through this evening in zones 469 and 470. Isolated dry thunderstorms Monday in both zones. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467-468-101515- /O.NEW.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 209 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from 11 AM to 11 PM PDT Monday. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...west 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...as low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ455-100500- /O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ White Pine County- 209 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... * Affected Area...Fire Weather Zone 455 White Pine County. * Thunderstorm Coverage...Isolated to Scattered dry thunderstorms are expected through this evening. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BB
964 WWUS85 KLKN 100458 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 958 PM PDT Sun Jul 9 2017 NVZ469-470-102300- /O.EXP.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ /O.CON.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/ Southwestern and Central Elko County-Eastern Elko County- 958 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 469 AND 470... ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 469 AND 470... * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...southwest 10 to 20 mph with gusts up to 35 mph on Monday. * Relative Humidity...as low as 9 percent on Monday. * Thunderstorm Coverage...Storms are transitioning from dry to wet with only isolated coverage expected on Monday, mainly over eastern and southern 470. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ455-100600- /O.EXP.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ White Pine County- 958 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... Thunderstorm activity has tapered off this evening. Most storms on Monday will be wet, as such the red flag warning for isolated dry thunderstorms is being allowed to expire. $$ NVZ467-468-102300- /O.CON.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 958 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...west 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 4 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 5, 2:43 AM PDT, 12 hours 18 minutes earlier.
Area forecast discussion, Jul 5, 2:43 AM PDT, 12 hours 18 minutes before
Area Forecast Discussion National Weather Service Elko NV 243 AM PDT Wed Jul 5 2017 .SYNOPSIS...Hot conditions will continue through the middle of next week. There will also be a chance for thunderstorms each afternoon. && .SHORT TERM...Today through Thursday. The models are in very good agreement for the short term period. Hot conditions will continue. A monsoon flow of moisture could begin by Thursday any thunderstorms that develop will be dry through Thursday. High pressure will remain stationary centered around the 4-corners area of the country. A low pressure system will be dropping south along the canadian coastline but through Thursday will provide little energy to influence the position of the high pressure area. Thunderstorm activity will be isolated today with areal coverage very similar to Tuesday, confined to northeast Nevada. Models are indicating the first notable surge of moisture on Thursday but precipitable water values remain below 0.6 for the most part. Thunderstorms again will be isolated but the possibility of where they could initiate will expand over the eastern half of the LKN CWFA. High temperatures will range from the 90s to around 100 degrees. Low temperatures will range from the mid 50s to the mid 60s. .LONG TERM...Thursday night through Tuesday Main story in the long term continues to be the strong ridge and the well above normal temperatures that it will be bringing to the region. Forecast challenge is the coverage and moisture content of the daily afternoon and evening thunderstorms that will occur each day as the upper High shifts positions. Pops were kept in place with the inherited forecast. 4 corners High looks to shift a bit westward Friday, becoming centered in Utah, somewhere near the Nevada border. These rising heights will bring temps to near/above 100 degrees and some record highs are in reach to be broken over the weekend. The only temporary break from the heat could be from afternoon showers and thunderstorms where they occur. The best chance for wetter showers/storms appears to be late this weekend and early next week as the ridge may get flattened as energy moves in off the Pacific Ocean. This would allow for better advection of moisture and increased flow to enhance storm organization/development. However confidence is low this far out due to model discrepancies in the movement of the High. As of now, it appears that the center will move back into the 4 corners region by Tuesday and possibly even further east by mid week. This could ease the temperatures down a little at that time. && .AVIATION...VFR conditions are expected through Wednesday evening. The possibility exists for some reduced visibilities for KWMC from smoke, highly dependent on the status of the fires burning in western and central Nevada. && .FIRE WEATHER...Isolated dry thunderstorms today will generally be confined to the same areas as on Tuesday...the northern portions of Fire Zones 468 469 and 470. A hint of a monsoon flow on Thursday will expand the threat for isolated thunderstorms to most zones, with the tendency towards continued dry-variety storms. Thunderstorms are not expected across Fire Zones 467 and 468 on Thursday. Hot temperatures will continue through at least the middle of next week. Moisture is expected to increase each day and thunderstorms are expected each afternoon through the middle of next week. Some storms should transition to wet on Friday and possibly become all wet by the weekend. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/90/90/92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:25 PM PDT | Special Weather Statement | LKN | 65 min |
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.